Kentucky, 2003Flooding in Kentucky, February 22, 2003
February 22, 2003 · NWS ILN · 8 events in 8 counties and zones
8 flood, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 22, 12:10 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 22, 12:10 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 PM EST SAT FEB 22 2003
AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS MOVING PAST SDF TOWARD SW
OHIO. WILL UPDATE ZONES IN SW WITHOUT THUNDER. THE WIDESPREAD DENSE
FOG SHOULD DISSIPATE QUICKLY AS THE RAIN OVERSPREADS THE AREA SO
WILL IN ALL LIKELIHOOD LET DENSE FOG ADVISORY EXPIRE AT 2 PM.
.ILN...FLOOD WATCH ENTIRE FCST TODAY AND ALL BUT W CNTRL OH TONIGHT.
WINTER STORM WARNING W CNTRL OH LATE AFTN AND TONIGHT.
WINTER WEATHER ADVSY TONIGHT FOR MIAMI/WHITEWATER VALLEYS...
SW OH...SE IN...N CNTRL KY...AND CNTRL OH.
DENSE FOG ADVISORY THROUGH EARLY AFTERNOON
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>
056-060>065-070>074-077>082-088
CENTERHazardous weather outlook, Feb 22, 5:30 AM EST, 8 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
530 AM EST SAT FEB 22 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
LOW PRESSURE WITH COPIOUS MOISTURE WILL BRING THE THREAT OF
FLOODING TO THE REGION TODAY. AS THE LOW MOVES TO PENNSYLVANIA
TONIGHT...COLDER AIR WILL CHANGE THE RAIN TO SNOW. THE SNOW MAY BE
HEAVY AT TIMES OVER PORTIONS OF WEST CENTRAL OHIO.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER LOW PRESSURE WILL TRACK SOUTH OF THE REGION SUNDAY NIGHT AND
EARLY MONDAY...BRINGING THE LIKELIHOOD FOR ACCUMULATING SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CONIGLIO
Flood, Pendleton
- When
- February 22, 1:40 PM EST to 3:00 PM EST
- Where
- Pendleton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.696, -84.360 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
Flood, Mason
- When
- February 22, 2:25 PM EST to 3:30 PM EST
- Where
- Mason forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.595, -83.824 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
Flood, Lewis
- When
- February 22, 2:25 PM EST to 3:30 PM EST
- Where
- Lewis forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.532, -83.378 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
Flood, Robertson
- When
- February 22, 2:30 PM EST to 3:30 PM EST
- Where
- Robertson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.519, -84.052 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
Flood, Kenton
- When
- February 22, 2:30 PM EST to 3:30 PM EST
- Where
- Kenton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.934, -84.533 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
Flood, Gallatin
- When
- February 22, 2:30 PM EST to 3:30 PM EST
- Where
- Gallatin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.757, -84.859 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
Flood, Grant
- When
- February 22, 3:00 PM EST to 3:45 PM EST
- Where
- Grant forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.649, -84.625 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
Flood, Bracken
- When
- February 22, 3:30 PM EST to 3:50 PM EST
- Where
- Bracken forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.689, -84.090 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain developed along a strong cold front during the early afternoon. The rains combined with melting ice to cause numerous high water problems across northern Kentucky. Several creeks went out of their banks, and many roads were closed due to high water. A bridge was flooded for a brief period near McKinneysburg in southern Pendleton county.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, February 22, 20032 deaths · 7 injured · $300,000 · F1 · 1 event
- Flash Flood and Flooding in Virginia, February 22 to 23, 20032 deaths · 1 injured · $3.1 million · 17 events
- Avalanche in Idaho, February 22, 20032 deaths · 3 injured · 1 event
- Tornado and Damaging Winds in Georgia, February 22, 2003$312,000 · F2 · 6 events
- Winter Weather in Vermont, February 22 to 23, 20031 death · $15,000 · 1 event
- Heavy Snow in Ohio, February 22 to 23, 2003$5.0 million · 7 events
- Heavy Rain in New Jersey, February 22, 2003$2.0 million · 15 events
- Hail and Damaging Winds in Georgia, February 22 to 23, 20031 injured · $203,000 · 65 kt wind · 39 events
- Flooding in West Virginia, February 22 to 23, 2003$325,000 · 28 events
- Damaging Winds and Lightning Strike in South Carolina, February 22, 20034 injured · $35,000 · 60 kt wind · 15 events
- Flooding and Heavy Rain in Virginia, February 22 to 23, 2003$100,000 · 23 events
- Tornado and Hail in Virginia, February 22, 2003$47,000 · F0 · 11 events